Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

prozac question

I was put on 20 mg of fluxotine (prozac) earlier this week for symptomes of ocd where i would have the need to have something done right away and couldn't let go until it was and for fits that i would have over the minorest things. It seems to be helping but i still gind that i get irritated very easily. I am beginning to think maybe i have temper issurs of something. Do you think i am just crazy or maybe a dosage change will help? IF any ot you take any medicine for certain issures please share what you take and what your dosage is and if it helped.

Answer Question
 
Anonymous

Asked by Anonymous at 3:43 PM on Aug. 21, 2009 in Pets

Answers (4)
  • it takes two weeks for the medication to take full effect. wait and see. they always start you out on a low dosage, it will be upped eventually.
    staciandababy

    Answer by staciandababy at 3:44 PM on Aug. 21, 2009

  • now this is in no means a way to scare you.....but my mom was put on prozac for the depression reason. it can have some major crazy side effects. so i just want to warn you. she started having suicidal thoughts, saying weird things like her brain hurts. i've known it to hapen to two other people. al i'm asking is to please be careful. if drs put you on a certain dosage, I wouldnt wanna mess with it too much.
    You may need to give it a little more time, your body is still getting used to the drug. If it doesnt cure your problems, or makes them worse, I'd try weaning off of it and then asking for a different RX. Good luck and be safe!
    AmandaN1

    Answer by AmandaN1 at 3:46 PM on Aug. 21, 2009

  • It would really depend on how long you've been taking them. If you have taken them for 60-90 days, everyday and the same time of day then yes it might be a dosage issue. I was on that drug same doseage, for about 15 years for depression. It stopped working for me and now I'm on Wellbutrin. Still working on the correct dose for me. If you haven't been taking it that long, give it some time, your body needs to recalibrate itself into "normal" mode.
    jenree33

    Answer by jenree33 at 3:46 PM on Aug. 21, 2009

  • and yes the first side effect listed on all antidepressants is more severe depression/suicidal thoughts.
    staciandababy

    Answer by staciandababy at 3:48 PM on Aug. 21, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pets
Breast feeding dog is too skinny

Next question overall (Babies (0-12 months))
gymboree?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN